Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Second-order conservative schemes and the entropy condition

Author: Maria E. Schonbek
Journal: Math. Comp. 44 (1985), 31-38
MSC: Primary 65M10; Secondary 35L65
MathSciNet review: 771028
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider numerical approximations to solutions of systems of hyperbolic conservation laws of the form $ \partial u/\partial t + \partial f(u)/\partial x = 0$, $ u \in {{\mathbf{R}}^n}$ and $ f:{R^n} \to {R^n}$ smooth. We show that conservative three-point second-order accurate methods cannot satisfy a local entropy inequality.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10, 35L65

Retrieve articles in all journals with MSC: 65M10, 35L65

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society